Feel awful

Sorry for the moan but today I feel like I've been hit by a bus. 

I'm putting it down to the methotrexate I take for rheumatoid arthritis. I've woken up this morning and my hands and feet are agony. They are all swelled up very red and very sore. 

My knee and shoulder are also playing me up today and I ache everywhere, lol I am a walking disaster. 

I hate that I have to take so many meds, my gp has me on tramadol, co codamol, lyrica and nefopam for the pain. I try not to take the nefopam or co codamol because if I take them I know I won't be able to drive.

I have PA RA and insulin dependant type 2 diabetes, and have to inject that 4 times a day :(  the tinnitus I have is also really bad today 

I am at this moment reaching for the b12 patches. I don't know if it's the thought of the patches or the actual effect but they do make me feel marginally better. 

Argh sorry just had to get that off my chest.


6 Replies

  • So sorry to hear that- hope the patches help.

  • Hope the patch helped.

    Do you know what is going on with your blood pressure - can make tinnitus worse.

    Wasn't aware that cocodamol had a warning on driving - did you mean tramadol?

    Get a bit concerned by the way tramadol can be doled out for pain as it is highly addictive as it is opiate based ... it can also leave you totally zonked.

  • Hi Gambit. I'm so tired today not sure what's going on with the patch but I'm persevering.  

    As far as I know my blood pressure is fine, they tend to check it every couple of weeks when I go in for my bloods. Had it checked Friday and it was all ok, allegedly but I'm wary of believing this particular nurse as she lied to me twice, once telling me that she had done the b12 blood test which the doc had ordered and secondly telling me I was in range when I asked what the results were lol. 

    I've been on tramadol for years now but along with my best friend we're trying to change our diets to be healthier. So I have cut my tramadol use to just 1 pill 4 times a day instead of 2. I only add in the cocodamol and nefopam if I really have an awful lot of pain

  • Have you had your folate levels checked recently? - sounds as if methotrexate can affect your folate levels and if your folate levels aren't adequate then that will have a knock on effect on your ability to process and use B12.


    bit scarey on all the interactions but does mention talking to your GP if your folate levels are low ... and some of the side effects do read like folate deficiency.

  • Hi Gambit

    Had all my bloods done on 1st April posted results here....... 


    I take 5mg folic acid 6 days a week (not allowed to take it the day I have methotrexate).

    On a happier note I'm feeling a wee bit better today so the patch seems to be helping although the tinnitus is still driving me round the bend. Just have a lot of pain in my shoulder but have been referred to physio so just waiting on them getting in touch. 

    Mags x

  • Best of luck.  I know that when I was deficient I had huge problems coping with pain and a lot more pain than I do now so may be the patches will also help with that. 

    Glad you are feelinga bit better.

You may also like...